Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 191, NWS State College, PA

July 26, 2007Dauphin County, Northumberland County, Schuylkill County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 26, 2007, 2:57 PM EDT for Dauphin County, Northumberland County, Schuylkill County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2007, 2:57 PM EDT (18:57 UTC)
Expired
Jul 26, 2007, 4:00 PM EDT
In force
63 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

Counties Dauphin County, PA, Northumberland County, PA, Schuylkill County, PA

The radar

The State College radar (KCCX), 114 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 261857
SVRCTP
PAC043-097-107-262000-
/O.NEW.KCTP.SV.W.0191.070726T1857Z-070726T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
257 PM EDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  WEST CENTRAL SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 400 PM EDT

* AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LYKENS...OR 15 MILES SOUTHEAST OF SELINSGROVE...AND MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  REBUCK AROUND 305 PM EDT...
  ROUGH AND READY AND VALLEY VIEW AROUND 315 PM EDT...
  LECK KILL AND TREVORTON AROUND 320 PM EDT...
  FERNDALE AND FARNSWORTH AROUND 330 PM EDT...
  SHAMOKIN AND STONINGTON AROUND 335 PM EDT...
  KULPMONT AROUND 345 PM EDT...

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4061 7689 4051 7670 4077 7638 4093 7660

$$

FORECASTER: MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:22 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 26, 1:22 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
122 PM EDT THU JUL 26 2007

.SYNOPSIS...
THE UPPER LEVEL...CUTOFF LOW NEAR KTOL WILL DRIFT SLOWLY
NORTHWEST INTO THE LOWER PENINSULA OF MICHIGAN THIS AFT.

THIS SYSTEM WILL LIFT EASTWARD ACROSS THE EASTERN LAKES ON
FRIDAY...DRAGGING A COLD FRONT INTO THE STATE...BUT THE FRONT IS
EXPECTED TO STALL ACROSS THE REGION THIS WEEKEND...KEEPING A
THREAT OF SHOWERS AND STORMS ACROSS THE REGION INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
INTERESTING VISIBLE SATELLITE PICTURE EARLIER...WTIH ENHANCE
CONVECTION OFF THE COAST...SHOWERS ALONG THE MTS...AND MORE
WIDESPEAD ACTION OVER THE LAKES WITH THE CUTOFF LOW.

DID UP POPS MORE ACROSS THE SE THIS AFTERNOON AND EVENING...WHERE
A FEW CELLS ARE POPPING UP...IN AREA OF HIGHER DEWPOINTS. DID
LOWER POPS FROM WHAT WE HAD TO CHC POPS TO THE N AND WE...GIVEN A
LOT OF CLDS...AND THAT THE MAIN UPPER LEVEL LOW IS DRIFTING
NW...AWAY FROM OUR AREA. ALSO DEWPOINTS LOWER TO THE NW. MAIN
CONCERN IS UPSLOPE SE FLOW. ALREADY HAVE REPEAT CELLS COMING OFF
MTS OF NW ADAMS CO.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM FRIDAY/...
DID UP POPS A LITTLE FOR LATE TONIGHT...ALONG WITH AN INCREASE IN
MIN TEMPS. ALSO DID BRING TEMPS UP ON FRIDAY...BUT LEFT POPS AS
IS...THEY LOOK GOOD. LOOKS LIKE A LITTLE BETTER CHC FOR SHOWERS
AND STORMS ON FRIDAY...AS FRONT NEARS. STILL THE BEST CHC OF
WIDESPREAD CONVECTION LOOKS LIKE IT WILL DROP SOUTH OF OUR AREA
LATER FRIDAY INTO THE WEEKEND...BUT THAT IS A WAYS OUT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE LONG-WAVE TROF OVER EASTERN NORTH AMERICA WILL MOVE ONLY
SLIGHTLY TO THE EAST THIS WEEKEND. THIS TROUGHINESS WILL LINGER
OVER EASTERN NORTH AMERICA INTO THE MIDDLE OF NEXT WEEK...AS ALL
THE FAST WESTERLY FLOW STAYS WELL NORTH OF PA.

THE WEAK PUSH OF THE UPPER FLOW...AND THE RATHER MEAGER SURFACE
ANTICYCLONE BEHIND THIS FRONT MAY NOT BE ENOUGH TO MOVE THE
SURFACE FRONT SUFFICIENTLY FAR AWAY FROM THE LOCAL AREA. THE FRONT
SHOULD ALREADY HAVE A WAVE OR TWO ALONG IT AS IT NEARS PA ON
SATURDAY. WILL THEREFORE KEEP THE WEEKEND FILLED WITH CHANCE
POPS. MONDAY OR TUESDAY COULD SHOW IMPROVEMENT IF THE HIGH CAN
NUDGE IN.

SOME OF THE GEFS MEMBERS HAVE STARTED TO HINT AT ANOTHER CUTOFF
LOW PINCHING OFF...THIS TIME OVER THE GULF COAST STATES...DURING
THE MIDDLE OF NEXT WEEK. THIS POSITION WOULD NOT IMPACT OUR LOCAL
AREA QUITE AS MUCH AS THE CURRENT CUTOFF IS. IN GENERAL THE
LARGE-SCALE PATTERN LOOKS LIKE IT HAS FOR THE LAST FEW WEEKS WITH
A BIG RIDGE OVER THE WEST AND PLAINS...AND A TROF OVER THE EAST.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
MVFR WILL BE THE RULE INTO THE WEEKEND...GIVEN HZ DURING THE
DAY...ALONG WITH A CHC OF SHOWERS AND STORMS...ESPECIALLY DURING
THE AFTERNOON HOURS. STILL A CHC OF SHOWERS AND STORMS AT
NIGHT...WITH FOG...AND LOWER CIGS. SOME POCKETS OF IFR...MAINLY
ACROSS THE HIGHER ELEVATIONS AT NIGHT. POCKETS OF VFR WILL BE
LIMITED AT BEST TO A FEW HOURS IN THE AFTERNOON EACH DAY.

FRONT STALLS THIS WEEKEND...NOT SEEING ANY WIDESPREAD VFR
CONDITIONS BEFORE TUE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MARTIN
NEAR TERM...MARTIN
SHORT TERM...MARTIN
LONG TERM...DANGELO/TYBURSKI
AVIATION...MARTIN
Hazardous weather outlook, Jul 26, 3:23 AM EDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 AM EDT THU JUL 26 2007

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-270730-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
323 AM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DANGELO

In the hours before

Special weather statement, Jul 26, 2:22 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
222 PM EDT THU JUL 26 2007

PAZ057-261915-
DAUPHIN-
222 PM EDT THU JUL 26 2007

...STRONG THUNDERSTORMS WILL AFFECT DAUPHIN COUNTY...

AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF
LINGLESTOWN TO ENOLA...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
TORRENTIAL RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR LYKENS...PROGRESS AROUND 230 PM...SKYLINE
VIEW...RUTHERFORD HEIGHTS AROUND 245 PM...HUMMELSTOWN AND CLIFTON
AROUND 300 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA
INTERSTATES...I-81 BETWEEN MILE MARKERS 66 AND 80.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322.

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:44 PM EDTSevere Thunderstorm WarningCTPDauphin61 min
Jul 26, 7:06 PM EDTSevere Thunderstorm WarningCTPMcKean39 min
Jul 26, 7:44 PM EDTSevere Thunderstorm WarningCTPMcKean76 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.